Alert archive / Utah / Wind Advisories in 2007

Wind Advisory 12, NWS Salt Lake City, UT

September 19, 2007

NWS Salt Lake City, UT issued this wind advisory at Sep 19, 2007, 4:08 AM MDT. It took effect at Sep 19, 2007, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2007, 4:08 AM MDT (10:08 UTC)
In effect from
Sep 19, 2007, 12:00 PM MDT
Expired
Sep 19, 2007, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 191008
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 AM MDT WED SEP 19 2007

.A STORM SYSTEM DEVELOPING OVER CALIFORNIA WILL BRING A STRONG
SOUTHERLY FLOW ALOFT OVER UTAH TODAY AND TONIGHT.

UTZ003-015-016-191800-
/O.NEW.KSLC.WI.Y.0012.070919T1800Z-070920T0300Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
408 AM MDT WED SEP 19 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR MUCH OF WESTERN UTAH...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THIS ADVISORY IS FOR MUCH OF WESTERN UTAH INCLUDING THE
DUGWAY PROVING GROUNDS AND THE TOOELE AND SALT LAKE VALLEYS. 

STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL
DEVELOP TODAY ACROSS WESTERN UTAH. THE WINDS WILL DECREASE THIS
EVENING TO 20 TO 30 MPH. BLOWING DUST AND ASH ARE LIKELY TODAY IN
THE ADVISORY AREA...ESPECIALLY NEAR RECENT BURN SCARS SUCH AS THE
MILFORD FLATS FIRE WHICH EXTENDS ALONG I-15 FROM NEAR BEAVER TO NEAR
KANOSH. OTHER ROADS IMPACTED BY STRONG WINDS AND POTENTIAL BLOWING
DUST ARE ROUTES 6 AND 50 WEST OF DELTA AND INTERSTATE 80 FROM
GRANTSVILLE TO WENDOVER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 191837
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1237 PM MDT WED SEP 19 2007

.A STORM SYSTEM DEVELOPING OVER CALIFORNIA WILL KEEP A STRONG
SOUTHERLY FLOW ALOFT OVER UTAH TODAY AND TONIGHT.

UTZ003-015-016-192330-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-070920T0300Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
1237 PM MDT WED SEP 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE TODAY ACROSS WESTERN UTAH. THE WINDS WILL DECREASE THIS
EVENING TO 20 TO 30 MPH. BLOWING DUST AND ASH ARE LIKELY TODAY IN
THE ADVISORY AREA...ESPECIALLY NEAR RECENT BURN SCARS SUCH AS THE
MILFORD FLATS FIRE WHICH EXTENDS ALONG I-15 FROM NEAR BEAVER TO
NEAR KANOSH. OTHER ROADS IMPACTED BY STRONG WINDS AND POTENTIAL
BLOWING DUST ARE ROUTES 6 AND 50 WEST OF DELTA AND INTERSTATE
80 FROM GRANTSVILLE TO WENDOVER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 192234
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
434 PM MDT WED SEP 19 2007

.A STORM SYSTEM DEVELOPING OVER CALIFORNIA WILL KEEP A STRONG
SOUTHERLY FLOW ALOFT OVER UTAH THROUGH THIS EVENING.

UTZ003-015-016-200300-
/O.CON.KSLC.WI.Y.0012.000000T0000Z-070920T0300Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
434 PM MDT WED SEP 19 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE TODAY ACROSS WESTERN UTAH. THE WINDS WILL DECREASE THIS
EVENING TO 20 TO 30 MPH. BLOWING DUST AND ASH ARE LIKELY TODAY IN
THE ADVISORY AREA...ESPECIALLY NEAR RECENT BURN SCARS SUCH AS THE
MILFORD FLATS FIRE WHICH EXTENDS ALONG I-15 FROM NEAR BEAVER TO
NEAR KANOSH. OTHER ROADS IMPACTED BY STRONG WINDS AND POTENTIAL
BLOWING DUST ARE ROUTES 6 AND 50 WEST OF DELTA AND INTERSTATE
80 FROM GRANTSVILLE TO WENDOVER.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 200312
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
912 PM MDT WED SEP 19 2007

UTZ003-015-016-200415-
/O.EXP.KSLC.WI.Y.0012.000000T0000Z-070920T0300Z/
SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
912 PM MDT WED SEP 19 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE SOUTHWEST AND WEST CENTRAL VALLEYS AND
THE CENTRAL WASATCH FRONT IS NO LONGER IN EFFECT. 

WINDS HAVE DROPPED OFF CONSIDERABLY FROM EARLIER THIS EVENING AND
WILL REMAIN IN THE 15 TO 25 MPH RANGE...OR LOWER...OVERNIGHT.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 18, 10:15 PM MDT, 5 hours 53 minutes earlier.

Area forecast discussion, Sep 18, 10:15 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1015 PM MDT TUE SEP 18 2007

.SYNOPSIS...STRONG SOUTHWEST FLOW WILL DEVELOP AHEAD OF A POTENT
PACIFIC SYSTEM WEDNESDAY AND THURSDAY. DEEP MOISTURE SPREADS INTO
THE AREA FRIDAY NIGHT THROUGH SATURDAY.

&&

.DISCUSSION...FLOW IS BACKING TO SOUTHWEST ACROSS NORTHERN UTAH AS
FLAT RIDGING MOVES EAST OUT OF THE STATE. WARM ADVECTION CLOUDS ARE
SET UP ACROSS THE NORTHERN THIRD OF THE STATE. IT IS UNLIKELY THAT
ANY MEASURABLE PRECIP WILL FALL...BUT SKIES ARE LOOKING TO BE MORE
CLOUDY THAN FORECAST. WILL PROBABLY DO A QUICK UPDATE TO ADDRESS
THIS. TEMPS MAY ALSO END UP A FEW DEGREES HIGHER SO MAY BUMP THOSE
UP AS WELL.

LITTLE CHANGE IN THE SYNOPTIC SCALE PATTERN FOR THE NEXT FEW DAYS.
THE DIGGING PACIFIC CUTOFF DROPPING SOUTHWARD ALONG THE COAST IS
RATHER IMPRESSIVE ON WV IMAGERY. THE MODEL TRENDS HAVE STABILIZED
AND HAVE THE LOW SPINNING OFF THE CA COAST THROUGH FRIDAY
AFTERNOON...THEN LIFTING EASTWARD ACROSS UTAH ON SATURDAY. THE DEVIL
REMAINS IN THE DETAILS OS WHAT SENSIBLE WEATHER RESULTS.

WINDS AHEAD OF THE LOW WILL BE STRONG FOR THE NEXT FEW DAYS. EXPECT
WEDNESDAY TO BE THE WORST AS FAR AS WINDS WITH 40-50KT SUSTAINED AT
700MB. WILL LIKELY BE A HIGH END ADVISORY RATHER THAN A WIND
WARNING. HEAVILY WORDED HWO WAS ISSUED ALONG WITH MUCH OF THE
WESTERN PART OF THE STATE UNDER A RED FLAG WARNING. WILL LIKELY
ISSUE A WIND ADVISORY WITH THE AM PACKAGE. WINDS WILL REMAIN  NEAR
ADVISORY LEVEL THURSDAY AND FRIDAY SO THIS MAY BE A EXTENDED EVENT.

THE NEXT BIG ISSUE IS HEAVY RAINFALL. A DEEP MOISTURE SURGE IS DRAWN
INTO THE STATE. THE OVERALL PATTERN LOOKS GOOD FROM A CONCEPTUAL
MODEL POINT OF VIEW...WITH THE BEST ASCENT ON THE NORTHEAST SIDE OF
THE CUTOFF TAPPING THE SUBTROPICAL JET AND FEEDING IT INTO UTAH
SATURDAY MORNING. BASINWIDE MODEL QPF APPROACHES AND EXCEEDS 1 INCH
FOR MUCH OF WESTERN UTAH. THIS MAY BE A SIGNIFICANT FLASH FLOOD
EVENT IN SOUTHERN UTAH SATURDAY.

THE EVENT WILL BE OVER FOR THE MOST PART BY...BUT THE GFS HINTS AT
SOME WRAPAROUND MOISTURE LINGERING INTO SUNDAY NIGHT ACROSS NORTHERN
UTAH. COOLER TEMPS INTO EARLY NEXT WEEK WITH A FREEZE POSSIBLE IN
SOME OF THE NORTHERN VALLEYS.

&&

.AVIATION...DRAINAGE WILL SET UP AT SLC WITHIN THE NEST FEW HOURS
AND GRADUALLY STRENGTHEN OVERNIGHT. GUSTY SOUTHERLY WINDS WEDNESDAY
WITH NO LAKE BREEZE ANTICIPATED.

&&

.FIRE WEATHER...RED FLAG WARNING UNCHANGED SINCE ITS ISSUANCE. RH
VALUES MAY NOT DROP BELOW 15 PERCENT...BUT IN RESPONSE TO LOCAL
COORDINATION WITH FIRE AGENCIES...20 PERCENT IS THE CUTOFF FOR THIS
EVENT DUE TO RECENT DRY SPELL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 9 PM WEDNESDAY FOR
     FIRE WEATHER ZONES UTZ420-423-434-435-437-439-440.
WY...NONE.

&&

SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 18, 7:11 AM MDT, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
711 AM MDT TUE SEP 18 2007

UTZ001>016-019>021-517-518-WYZ021-191315-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
711 AM MDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

DRY AND WARM HIGH PRESSURE WILL BE OVER THE AREA TODAY. BREEZY
SOUTH WINDS WILL DEVELOP ACROSS WESTERN UTAH DURING THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL FORM OVER CALIFORNIA ON WEDNESDAY AND THURSDAY.
THIS WILL BRING STRONG SOUTH WINDS TO PORTIONS OF UTAH AND
SOUTHWEST WYOMING. THE STRONG WINDS WILL INCREASE FIRE WEATHER
SEVERITY AND MAY BE A HAZARD TO TRAVELERS IN AREAS OF BLOWING DUST
AND ASH FROM RECENT WILDFIRES.

WINDS WILL EASE LATE IN THE WEEK BUT SHOWERS AND THUNDERSTORMS
WILL INCREASE AS THE STORM MOVES ONSHORE AND ACROSS THE OUTLOOK
AREA. THE BEST CHANCE OF LOCAL HEAVY RAIN WILL BE ON FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.